Alert archive / Kentucky / Flood Watches in 2016
Flood Watch 2, NWS Jackson, KY
NWS Jackson, KY issued this flood watch at Feb 16, 2016, 7:04 AM EST for 33 counties in Kentucky. It was in force for 11 min.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2016, 7:04 AM EST (12:04 UTC)
- Expired
- Feb 16, 2016, 7:15 AM EST
- In force
- 11 min
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WGUS63 KJKL 161204 FFAJKL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 704 AM EST TUE FEB 16 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161500- /O.CAN.KJKL.FA.A.0001.000000T0000Z-160216T1500Z/ /O.NEW.KJKL.FA.A.0002.160216T1204Z-160216T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 704 AM EST TUE FEB 16 2016 ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY... BATH...ELLIOTT...ESTILL...FLEMING...MENIFEE...MONTGOMERY... POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI... ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL... BREATHITT...CLAY...FLOYD...HARLAN...JACKSON...KNOTT...KNOX... LEE...LESLIE...LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY... PIKE AND WOLFE. ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR EASTERN KENTUCKY HAS BEEN CANCELLED...AS HEAVY RAIN HAS COME TO AN END ACROSS THE AREA. WHILE THERE WILL CONTINUE TO BE RUNOFF AND HIGH WATER ISSUES...AND FLOOD ADVISORIES AND FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE AREA. THEREFORE THE FLASH FLOOD WATCH IS BEING CANCELLED. && $$ DJ/JP
1 follow-up statement
659 WGUS63 KJKL 161215 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 715 AM EST TUE FEB 16 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161315- /O.CAN.KJKL.FA.A.0002.000000T0000Z-160216T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 715 AM EST TUE FEB 16 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR EASTERN KENTUCKY HAS BEEN CANCELLED...AS HEAVY RAIN HAS COME TO AN END ACROSS THE AREA. WHILE THERE WILL CONTINUE TO BE RUNOFF AND HIGH WATER ISSUES...AND FLOOD ADVISORIES AND FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE AREA. THEREFORE THE FLASH FLOOD WATCH IS BEING CANCELLED. $$ DJ/JP
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flood watch went out at Feb 16, 6:28 AM EST, 36 minutes earlier.
Area forecast discussion, Feb 16, 6:28 AM EST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 628 AM EST TUE FEB 16 2016 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 351 AM EST TUE FEB 16 2016 VERY COMPLICATED FORECAST OVER THE PAST 24 HOURS AND THOSE COMPLICATIONS CONTINUE THIS MORNING. MANY LOCATIONS HAVE SWITCHED OVER TO SNOW THIS HOUR AND THIS SHOULD BE THE TREND MOST SPOTS THROUGH THE MORNING. BASICALLY WHERE THE HEAVIER RETURNS ARE RESIDING WE HAVE SEEN WET BULBING OCCUR AND CHANGE FROM MODERATE TO HEAVY RAIN TO MODERATE TO HEAVY SNOW AT TIMES. THESE BANDS ARE IN AN AREA WHERE THE 700MB FRONTOGENETICAL FORCING IS MOST PRONOUNCED. THE BACK EDGE OF THE BETTER FORCING AND RETURNS IS SHARP. THIS SHOULD CUTOFF THE BIGGER FLAKES AS YOU MOVE WEST NEARER THE CWA BORDER...AND SOME OF THIS MAY EVEN MIX ON THE BACK SIDE WHERE RETURNS SLACK OFF. TO COMPLICATE THE SITUATION MORE THERE IS A BIT OF A DRY SLOT WORKING INTO PORTIONS OF THE FAR SE...WHERE MIDDLESBORO AND HAZARD ARE BOTH REPORTING RAIN THIS HOUR. THIS IS ALSO AIDING TO INTENSIFY A BAND OF SNOW ACROSS MORGAN...WOLFE...MAGOFFIN..JOHNSON...BREATHITT...OWSLEY...AND LEE COUNTIES THIS HOUR. THE BOTTOM LINE IS SNOWFALL ACROSS THE CWA WILL BE QUITE VARIABLE THIS MORNING BUT GENERALLY 1-3 INCHES SEEMS REASONABLE. HOWEVER CAN NOT RULE OUT LOCALLY HIGHER AMOUNTS OF 4 INCHES WHERE BANDING SETS UP. THIS AREA OF LOW PRESSURE IS SET TO EJECT NE AS THE ATTENDANT 500MB TROUGH NEGATIVELY TILTS ONCE IT MOVES INTO THE MID ATLANTIC STATES. NOW THE OTHER SIDE OF THIS HAS BEEN THE SOME HYDRO ISSUES AND THINK THIS WILL CONTINUE TO BE A PROBLEM PARTICULARLY AS RIVERS RESPOND THROUGH THE DAY...HOWEVER AS PRECIP COMES TO A END SOME OF THE CREEKS AND STREAMS SHOULD RESPOND BY SEEING SLOWER RISES OR EVEN BECOMING STEADY STATE. STILL LOOKING AT ANOTHER WAVE AND SURFACE LOW PRESSURE SET PROGRESS SE THIS AFTERNOON INTO TONIGHT ON TAIL OF THE THE CURRENT SYSTEM. OVERALL THE MODELS HAVE ALL TRENDED BETTER QPF TO THE SOUTH AND GOOD CLUSTERING IS TAKING PLACE WITH THIS SYSTEM WITH REGARDS TO THE LOW TRACK. THEREFORE TRENDED THE BETTER POPS AS SUCH...WE SHOULD WARM ENOUGH TODAY THAT THIS WILL BE MOSTLY RAIN AND NOT TO MENTION FORECAST SOUNDINGS WOULD SUGGEST THAT WE LOOSE ICE. RIGHT NOW BLENDED QPF KEEPS THIS LIGHT AT GENERALLY A QUARTER OF A INCH OR LESS. WHILE WE COULD SEE AREAS IN THE FAR NORTH MIXING THIS WILL BE MINIMAL IMPACT...PERHAPS THE VERY HIGH TERRAIN NEARER THE VA BORDER COULD SEE LIGHT ADDITIONAL ACCUM TODAY INTO TONIGHT. THIS WILL CHANGE TO ALL SNOW LATER TONIGHT AREA WIDE...AGAIN THIS WILL BE AS THE SYSTEM EXITS AND NOT LOOKING FOR MUCH MORE THAN A TRACE AT THIS POINT OF SNOW IF THAT. OVERALL AFTER THIS EXITS WE DO SEE A BIT OF NW FLOW TYPE PRECIP AND MAINLY KEPT THIS IN THE FAR EAST FOR WEDNESDAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 515 AM EST TUE FEB 16 2016 THE PERIOD IS EXPECTED TO BEGIN WITH A TROUGH DEPARTING TO THE EAST AND NORTHEAST AND A RIDGE FROM MEXICO NORTH THROUGH THE PLAINS. MEANWHILE A TROUGH IS EXPECTED TO BE NEARING THE WEST COAST AT THAT TIME. NORTHWEST FLOW BETWEEN THE DEPARTING TROUGH AND AN AREA OF LOW PRESSURE AND THE RIDGE AND SFC HIGH PRESSURE MOVING IN MAY BE SUFFICIENT FOR A FEW FLURRIES OR SPRINKLES OR AN ISOLATED RAIN OR SNOW SHOWER ON WED EVENING...INTO WED NIGHT. OTHERWISE...THE RIDGING SHOULD BUILD ACROSS THE AREA ON THURSDAY...WITH THE AXIS OF THE RIDGE SHIFTING EAST LATE THURSDAY NIGHT INTO FRIDAY. THIS WILL LEAD TO A PERIOD OF MODERATING TEMPERATURES TO ABOVE NORMAL LEVELS BY FRIDAY. THE FLOW WILL BECOME MORE ZONAL ACROSS THE CONUS AT THAT POINT...AND THE TROUGH THAT WILL INITIALLY BE NEARING THE WEST COAST OF THE CONUS WILL HAVE MOVED ACROSS THE ROCKIES AND PLAINS AND NEAR THE GREAT LAKES AND MS VALLEY ON FRIDAY. THE ASSOCIATED LOW PRESSURE SYSTEM SHOULD TRACK INTO CANADA ON FRIDAY AND SEND A WARM FRONT ACROSS THE AREA...FOLLOWED BY THE TRAILING COLD FRONT ON FRIDAY NIGHT. THE AIRMASS BEHIND THIS COLD FRONT WILL VERY LITTLE FROM THE ONE IN FRONT OF IT. ALONG AND IN ADVANCE OF THE COLD FRONT...ISOLATED TO SCATTERED SHOWERS ARE ANTICIPATED FOR FRIDAY...WITH THE SYSTEM HAVING ONLY LIMITED MOISTURE DUE TO LITTLE IF ANY INFLOW OF GULF MOISTURE. SOME OF THESE SHOWERS COULD LINGER INTO SATURDAY...BUT THE WEEKEND SHOULD BEGIN MAINLY DRY AS WEAK HIGH PRESSURE MOVES ACROSS THE AREA. THE PATTERN IS EXPECTED TO BEGIN TO AMPLIFY AGAIN TO END THE WEEKEND AND EARLY NEXT WEEK...WITH A SERIES OF SHORTWAVES EXPECTED TO WORK ACROSS THE REGION. INITIALLY THE REGION COULD BE SPLIT WITH THESE PASSING NORTH AND SOUTH OF THE AREA...BUT SHOWERS WILL BE POSSIBLE TO END THE PERIOD. THE RECENT GFS RUNS ALSO HAVE MORE PHASING OF THE NORTHERN AND SOUTHERN STREAMS EARLY NEXT WEEK AND OFFERS A WETTER SOLUTION WITH PRECIPITATION CHANGES LINGERING THROUGH THE END OF THE PERIOD AND BEYOND. THE RECENT ECMWF RUNS WOULD BRING MAINLY JUST CLOUD COVER LATE IN THE PERIOD AND LESSER RAIN CHANCES. THE MILD AIRMASS SHOULD LINGER THROUGH THE END OF THE PERIOD. IN FACT...AFTER OVERNIGHT LOWS IN THE 20S AREAWIDE ON WED NIGHT...ONLY VALLEY LOCATIONS SHOULD FALL BELOW FREEZING ON THU NIGHT WITH INCREASING SOUTHERLY FLOW. TEMPERATURES SHOULD THEN REMAIN ABOVE FREEZING IN ALL LOCATIONS THROUGH THE END OF THE PERIOD AS 850 MB TEMPS REMAIN IN THE 3C TO 8C RANGE ON AVERAGE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 628 AM EST TUE FEB 16 2016 SNOW HAS GENERALLY TAPERED OFF TO FLURRIES OR LIGHT SNOW IN THE FAR EAST. OTHERWISE MOST SITES ARE IN THE LIFR RANGE THIS MORNING AND IS MOSTLY DUE TO LOW CIGS. THINKING RIGHT NOW BASED ON GUIDANCE AND DOWNSTREAM OBS THIS WILL BE THE BIGGEST ISSUE TODAY AND SITES ARE LOOKING AT IFR CIGS AT BEST. ANOTHER ROUND OF RAIN AND SNOW IS POSSIBLE LATER TODAY THROUGH THE REMAINDER OF THE TAF PERIOD...SO DID OPT TO ADD RAIN BETWEEN 20Z AND 22Z AND SNOW BY 3Z. OVERALL BETTER COVERAGE IS EXPECTED AT THE MORE SOUTHERN TAF SITES. WINDS WILL REMAIN LIGHT THROUGH THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR KYZ044- 050>052-058>060-068-069-079-080-083-084-104-106>109-111-112-114. && SHORT TERM...DJ LONG TERM...JP AVIATION...DJ
Hazardous weather outlook, Feb 16, 4:35 AM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 435 AM EST TUE FEB 16 2016 KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111- 112-114-171245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON... BOONEVILLE 435 AM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. RUNOFF FROM RAIN AND SNOW WILL CONTINUE THE RISK OF FLOODING IN LOW LYING AREAS...AND ALONG CREEKS AND STREAMS. RAIN HAS OR WILL WILL CHANGE TO ALL SNOW THROUGH THE MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LIGHT SNOW WILL BE POSSIBLE IN SOME LOCATIONS TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND RAINFALL AMOUNTS THROUGH WEDNESDAY MORNING. KYZ085>088-110-113-115>120-171245- WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...PRESTONSBURG... WHEELWRIGHT...HINDMAN...PIPPA PASSES...HAZARD...MANCHESTER... HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 435 AM EST TUE FEB 16 2016 ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. RUNOFF FROM RAIN AND SNOW WILL CONTINUE THE RISK OF FLOODING IN LOW LYING AREAS...AND ALONG CREEKS AND STREAMS. RAIN HAS OR WILL WILL CHANGE TO ALL SNOW THROUGH THE MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LIGHT SNOW WILL BE POSSIBLE IN SOME LOCATIONS TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND RAINFALL AMOUNTS THROUGH WEDNESDAY MORNING. DJ/JP
In the hours before
Local storm report, Feb 16, 4:12 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
412 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM SNOW STANTON 37.85N 83.86W
02/16/2016 M1.3 INCH POWELL KY NWS EMPLOYEE
&&
JPLocal storm report, Feb 16, 4:47 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
447 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM SNOW IDA MAY 37.52N 83.77W
02/16/2016 M2.5 INCH LEE KY TRAINED SPOTTER
0440 AM SNOW 4 ENE JACKSON 37.59N 83.31W
02/16/2016 M1.6 INCH BREATHITT KY NWS EMPLOYEE
&&
JPLocal storm report, Feb 16, 5:37 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
537 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM DEBRIS FLOW 1 WSW GARRET 37.47N 82.85W
02/16/2016 FLOYD KY DEPT OF HIGHWAYS
LARGE ROCK SLIDE WAS REPORTED TO BE BLOCKING ALL FOUR
LANES OF KY HIGHWAY 80 AT THE KNOTT AND FLOYD COUNTY
LINE.
&&
JPLocal storm report, Feb 16, 5:46 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
546 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM SNOW 4 ESE STANTON 37.82N 83.79W
02/16/2016 M2.2 INCH POWELL KY TRAINED SPOTTER
ROADS ARE SNOW COVERED.
&&
DJLocal storm report, Feb 16, 6:35 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
635 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW WITTENSVILLE 37.86N 82.80W
02/16/2016 E0.5 INCH JOHNSON KY PUBLIC
&&
JPLocal storm report, Feb 16, 6:38 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
638 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM SNOW 2 ESE TALBERT 37.41N 83.43W
02/16/2016 M0.7 INCH BREATHITT KY NWS EMPLOYEE
&&
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:00 AM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Fleming, Johnson, Magoffin and 7 more | 12 hr |
| Feb 16, 1:05 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Jackson, Knott, Laurel and 8 more | 12 hr |
| Feb 16, 1:08 AM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox, McCreary, Pulaski, Wayne and 1 more | 12 hr |
| Feb 16, 1:38 AM EST | Areal Flood Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 3 more | 12 hr |
| Feb 16, 2:04 AM EST | Areal Flood Warning | JKL | Bell, Breathitt, Clay, Harlan, Jackson, Knott and 9 more | 24 hr |
| Feb 16, 6:11 AM EST | River Flood Advisory | JKL | Owsley | 43 hr |
| Feb 16, 6:11 AM EST | River Flood Advisory | JKL | Lee | 4 days |
| Feb 16, 6:11 AM EST | River Flood Advisory | JKL | Estill | 5 days |
| Feb 16, 6:11 AM EST | River Flood Advisory | JKL | Clay | 25 hr |
| Feb 16, 6:25 AM EST | River Flood Advisory | JKL | Knox | 45 hr |
| Feb 16, 6:25 AM EST | River Flood Advisory | JKL | Whitley | 3 days |
| Feb 16, 8:12 AM EST | River Flood Advisory | JKL | Bell | 41 hr |
| Feb 16, 12:17 PM EST | River Flood Warning | JKL | Estill | 46 hr |
| Feb 16, 12:55 PM EST | Winter Weather Advisory | JKL | Bell, Harlan, Letcher | 10 hr |
| Feb 16, 1:13 PM EST | Areal Flood Warning | JKL | Martin | 12 hr |
| Feb 16, 1:21 PM EST | Areal Flood Warning | JKL | Magoffin | 12 hr |
| Feb 16, 1:57 PM EST | River Flood Warning | JKL | Owsley | 24 hr |
| Feb 16, 2:06 PM EST | River Flood Warning | JKL | Lee | 32 hr |
| Feb 16, 2:21 PM EST | River Flood Advisory | JKL | Estill, Powell | 65 hr |
| Feb 16, 5:24 PM EST | River Flood Warning | JKL | Whitley | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.